Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Raleigh, NC

July 1, 2013Montgomery County, Richmond County, Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 1, 2013, 4:49 AM EDT for Montgomery County, Richmond County, Stanly County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 4:49 AM EDT (08:49 UTC)
Expired
Jul 1, 2013, 8:45 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WGUS52 KRAH 010849
FFWRAH
NCC123-153-167-011245-
/O.NEW.KRAH.FF.W.0028.130701T0849Z-130701T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 AM EDT

* AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING AND PRODUCING 
  HEAVY RAIN OVER STANLY...RICHMOND AND MONTGOMERY COUNTIES.
  DOPPLER RADAR ESTIMATES THAT RAINFALL RATES BETWEEN ONE AND ONE
  AND A HALF INCHES PER HOUR ARE OCCURRING WITH THE HEAVIER SHOWERS
  AND STORMS. THIS   AMOUNT OF RAIN ON A SATURATED TOP SOIL WILL 
  QUICKLY RUNOFF INTO RAIN SWOLLEN CREEKS AND STREAMS...LEADING TO 
  FLASH FLOODING.
 
LOCATIONS THREATENED WITH FLOODING INCLUDE ROCKINGHAM...HOFFMAN...  
HAMLET...TROY...ELDORADO...BISCOE...PLYLER AND ALBEMARLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS MAY ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3551 8029 3551 7977 3527 7971 3512 7957
      3507 7958 3506 7951 3499 7958 3492 7957
      3483 7962 3480 7991 3491 7985 3512 7993
      3510 7999 3512 8006 3519 8011 3516 8017
      3516 8023 3521 8025 3517 8035 3519 8050

$$

WSS
1 follow-up statement
699 
WGUS72 KRAH 011126
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT MON JUL 1 2013

NCC123-153-167-011133-
/O.CAN.KRAH.FF.W.0028.000000T0000Z-130701T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-RICHMOND NC-STANLY NC-
726 AM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STANLY...RICHMOND
AND MONTGOMERY COUNTIES...

AT 724 AM EDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED 
OUT OF THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORT NO 
NEW FLOODING PROBLEMS FROM THIS LATEST ROUND OF HEAVY RAIN.

ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN ARE 
EXPECTED THIS AFTERNOON.

LAT...LON 3551 8029 3551 7977 3527 7971 3512 7957
      3507 7958 3506 7951 3499 7958 3492 7957
      3483 7962 3480 7991 3491 7985 3512 7993
      3510 7999 3512 8006 3519 8011 3516 8017
      3516 8023 3521 8025 3517 8035 3519 8050

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:22 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 1, 3:22 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
322 AM EDT MON JUL 1 2013

.SYNOPSIS...
THE COMBINATION OF A WARM AND HUMID AIR MASS AND A SERIES OF UPPER
LEVEL DISTURBANCES ALOFT WILL CAUSE PERIODS OF HEAVY SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NC THROUGH MID-WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 AM MONDAY...

...FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON...

DEEP SOUTH/SOUTHWESTERLY FLOW FROM THE GULF OF MEXICO AND
CARIBBEAN... CONTINUES TO TRANSPORT A PLUME OF HIGH MOISTURE CONTENT
AIR NORTHWARD AND INTO OUR REGION THIS MORNING... WITH THE HIGHEST
PW'S AROUND 2-2.25 INCHES ACROSS EASTERN NORTH CAROLINA. EXPECT THIS
ATMOSPHERIC RIVER OF MOIST AIR TO CONTINUE OVER THE NEXT SEVERAL
DAYS... WITH THE 2+ INCH PW'S SPREADING ACROSS ALL OF CENTRAL NC BY
TONIGHT AND TUESDAY AS THE WESTERN ATLANTIC RIDGE ALOFT PUSHES
WESTWARD... WHILE THE CENTER OF THE DEEP TROUGH ALOFT (CURRENTLY
OVER THE TN VALLEY) BEGINS TO SHIFT/RETROGRADE WESTWARD. THIS WILL
CONTINUED TO PROVIDE OUR AREA WITH AN EXCELLENT CHANCE FOR SHOWERS
AND STORMS... WITH HEAVY RAIN... AS IMPULSE IN THE DEEP
SOUTH/SOUTHWESTERLY FLOW INTERACT WITH THE HIGH MOISTURE CONTENT
AIR... ALONG WITH ADDED LIFT FROM GOOD UPPER DIVERGENCE ACROSS THE
REGION.

ONE SUCH DISTURBANCE IS CURRENTLY LIFTING NORTH-NORTHEASTWARD OUT OF
SC WHICH WILL HELP TO SPREAD MORE MODERATE TO HEAVY RAIN INTO
WESTERN PORTIONS OF THE AREA THIS MORNING... WHILE WHATS LEFT OF THE
LAST DISTURBANCE TO AFFECT OUR AREA IS PRODUCING SHOWERS/STORMS
LIFTING NORTHWARD ACROSS OUR FAR EASTERN COUNTIES. EXPECT THE SECOND
FEATURE MENTIONED (SUPPORTING THE ACTIVITY ACROSS OUR FAR EAST) TO
GENERALLY PUSH TO THE EAST OF THE RAH CWA OVER THE COURSE OF THE
NEXT HOUR OR TWO. THUS... THE MAIN ATTENTION WILL SHIFT TO THE
ACTIVITY MOVING INTO THE OUR WESTERN PIEDMONT AND EVENTUALLY THE
REST OF THE AREA THROUGH MID MORNING. HEAVY RAIN AND FLOODING WILL
BE A THREAT ACROSS THE AREA... ESPECIALLY THE RAIN SOAKED SOUTHWEST
PIEDMONT AND POSSIBLY THE CHAPEL HILL AREA. THE MAIN PRECIP
ASSOCIATED WITH THIS DISTURBANCE IS EXPECTED TO SHIFT EASTWARD INTO
OUR COASTAL PLAIN AND EASTERN PIEDMONT COUNTIES BY MID MORNING...
WITH POSSIBLY A BRIEF LULL ACROSS THE WESTERN PIEDMONT THEN. EXPECT
MORE CONVECTION WILL FIRE THIS AFTERNOON BEHIND THIS DISTURBANCE
ALONG ANY LINGERING OUTFLOW AND/OR DIFFERENTIAL HEATING BOUNDARY...
ALONG WITH AN ADDITIONAL SUBTLE DISTURBANCES IN THE FLOW ALOFT.
EXPECT MLCAPE VALUES WILL BE IN THE 800-1700 J/KG RANGE ACROSS THE
AREA THIS AFTERNOON INTO THE EVENING. GIVEN DEEP LAYER SHEAR IS
EXPECTED TO BE ON THE ORDER OF 25-40 KTS... WE COULD SEE A FEW
SEVERE STORMS AGAIN... WITH THE MAIN THREAT DAMAGING WINDS. CANT
RULE OUT A FEW WEAKLY ROTATING STORMS LIKE WE SAW SUNDAY... ALONG
ANY REMNANT OUTFLOW THOUGH. THUS... SPC HAS PORTIONS OF THE AREA IN
5% FOR WIND TODAY/THIS EVENING. BUT THE MAIN WEATHER THREAT TODAY
WILL BE FROM THE HEAVY RAIN AND FLASH FLOODING... WITH THE POTENTIAL
FOR TRAINING STORMS IN THE DEEP SOUTH/SOUTHWESTERLY FLOW. AGAIN...
THESE STORMS SHOULD BE HIGH EFFICIENT HEAVY RAIN PRODUCERS... GIVEN
THE DEEP LCL TO FREEZING LEVEL RANGE... WARM RAIN PROCESSES. THUS...
WILL CONTINUE THE FLASH FLOOD WATCH FOR ALL OF CENTRAL NC. EXPECT
HIGHS WILL GENERALLY BE IN THE LOWER TO MID 80S ACROSS THE AREA
TODAY... WITH LOTS OF MOISTURE AND CLOUD COVER.

MORE OF THE SAME IS EXPECTED FOR TONIGHT AND AGAIN ON TUESDAY...
WITH LITTLE CHANCE IN THE PATTERN ACROSS OUR AREA. THIS WILL AGAIN
YIELD GOOD CHANCES FOR HEAVY RAIN AND MUGGY CONDITIONS. EXPECT LOWS
WILL BE IN THE LOWER 70S AGAIN... WITH A FEW LOCATIONS IN THE MID
70S. HIGHS TUESDAY ARE EXPECTED TO BE IN THE LOW TO MID 80S AGAIN...
WITH MORE ROUNDS OF SHOWERS AND STORMS/HEAVY RAIN. EXPECT THE SEVERE
THREAT ON TUESDAY TO BE THE SAME AS TODAY... IN THE AFTERNOON AND
EVENING AND POSSIBLY A FEW DAMAGING WIND GUSTS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
AS OF 312 AM MONDAY...

TUESDAY NIGHT INTO WEDNESDAY...A STRONG UPPER LEVEL HIGH OVER THE
WESTERN ATLANTIC WILL IMPEDE THE EASTWARD PROGRESSION OF ANY STORM
SYSTEMS FROM THE CENTRAL U.S. THIS PERIOD. THUS THE UPPER LEVEL LOW
OVER THE MID MS VALLEY TUESDAY NIGHT WILL CONTINUE TO SLOWLY
RETROGRADE TO A POSITION OVER THE UPPER MIDWEST BY THURSDAY MORNING.
THE CIRCULATION AROUND THIS LOW AND THE ATLANTIC HIGH WILL MAINTAIN
A DEEP SLY FLOW OVER THE CAROLINAS. THIS FLOW ORIGINATES OVER THE
MOISTURE-RICH SOUTHERN GULF WHERE PRECIP WATER VALUES ARE IN THE
2.25-2.5 INCH RANGE THIS MORNING.  THIS MOISTURE LADEN AIR MASS WILL
SERVE AS A LAUNCHING PAD FOR SHOWERS AND T-STORMS TO
DEVELOP...ESPECIALLY DURING THE HEAT OF THE DAY OR WITH THE PASSAGE
OF ANY UPPER LEVEL DISTURBANCES. THUS...EXPECT ABNORMALLY HIGH POPS
FOR THIS TIME OF YEAR TUESDAY NIGHT THROUGH WEDNESDAY.

A SERIES OF PASSING DISTURBANCES ALOFT AND INCREASED UPPER
DIVERGENCE SUPPLIED BY A 100+KT JET LIFTING ACROSS THE OH VALLEY
INTO THE EASTERN LAKES WILL CAUSE SUFFICIENT LIFT TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND T-STORMS. WHILE COVERAGE WILL
LIKELY BE MAXIMIZED DURING MAX HEATING...DECENT COVERAGE DURING THE
OVERNIGHT HOURS SUGGEST POPS ABOVE 50 PERCENT. BASED ON WHAT OCCURS
NEXT 24-48 HOURS...FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND
CURRENT 6 PM TUESDAY EXPIRATION TIME.

EXTENSIVE CLOUDINESS AND SCATTERED-NUMEROUS SHOWERS/STORMS WILL
LIMIT NORMAL DIURNAL TEMP TREND. WHILE OVERNIGHT MIN TEMPS WILL BE
IN THE MUGGY UPPER 60S TO LOWER 70S...AFTERNOON TEMPS IN THE LOW-MID
80S WILL BE COMMON (VERSUS NORMAL UPPER 80S TO NEAR 90).

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 312 AM MONDAY...

THURSDAY THROUGH SUNDAY SHOULD SEE A GRADUAL DIMINISHING IN THE
CONVECTIVE COVERAGE AS MAIN MOISTURE PLUME SHIFTS WESTWARD IN
RESPONSE TO ATLANTIC HIGH BUILDING WESTWARD. RESIDUAL MOISTURE
COUPLED WITH HEATING WILL CAUSE ISOLATED-SCATTERED AFTERNOON
CONVECTION THURSDAY AND FRIDAY...AND MAINLY JUST ISOLATED COVERAGE
DURING THE WEEKEND AS THE MID LEVEL ANTI-CYCLONE PROJECTED TO SET-UP
OVER OUR FORECAST AREA. AFTERNOON TEMPS WILL RETURN TO NEAR NORMAL
LEVELS AS BUILDING HEIGHTS ALOFT WILL LEAD TO DRIER AIR AND BETTER
POTENTIAL FOR EXTENDED PERIODS OF SUN. AFTERNOON TEMPS THURSDAY IN
THE MID-UPPER 80S....RISING TO NEAR 90-LOWER 90S FOR THE WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 150 AM MONDAY...

24 HOUR TAF PERIOD:
LATEST ROUND OF SHOWERS AND STORMS IS NOW PUSHING OFF TO THE NORTH
AND NORTHEAST. HOWEVER... ANOTHER ROUND OF SHOWERS AND STORMS IS
EXPECTED TO MOVE INTO THE AREA IN 2-4 HOURS... AND AFFECT THE REGION
FROM 08Z-15Z THIS MORNING. THESE SHOWERS AND STORMS WILL AGAIN HAVE
THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOW VISBYS. FOR NOW WILL
COVER THIS THREAT WITH VCSH IN THE TAFS... AS CIGS ARE EXPECTED TO
BE IN THE IFR/LOW END MVFR RANGE AT THIS TIME. AFTER 15Z... EXPECT
WE MAY SEE A GENERAL BRIEF LULL IN THE SHOWERS AND STORMS... WITH
MORE REDEVELOPMENT EXPECTED BY EARLY AFTERNOON. CIGS WILL BE SLOW TO
RECOVER THIS MORNING... IN THE VERY MOIST AIRMASS... WITH VFR
CONDITIONS OUTSIDE OF SHOWERS AND STORMS EXPECTED BY LATE
MORNING/EARLY AFTERNOON AGAIN. PERIODS OF SHOWERS AND STORMS ARE
EXPECTED TO CONTINUE THROUGH THE REST OF THE TAF PERIOD AND BEYOND
AS CENTRAL NC WILL REMAIN IN A FAVORABLE LOCATION FOR CONTINUED
MOISTURE TRANSPORT AND DISTURBANCES ALOFT TO MOVE THROUGH THE REGION.

LOOKING AHEAD... SHOULD SEE MAINLY VFR CONDITIONS FROM LATE
MORNING/EARLY AFTERNOON THROUGH MID EVENING EACH DAY THROUGH
WEDNESDAY... WITH SUB-VFR CONDITIONS RETURNING FROM LATE EVENING
THROUGH MID MORNING. BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE
LIKELY TO AFFECT ALL CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND
WILL NOT NECESSARILY BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING
HOURS... WITH HEAVY DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT
AS WELL. WE SHOULD SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY
THURSDAY/FRIDAY AS DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT
OVER THE ATLANTIC STARTS TO BUILD WESTWARD INTO THE CAROLINAS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...BSD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BSD/HARTFIELD
Hazardous weather outlook, Jul 1, 3:35 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
335 AM EDT MON JUL 1 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
335 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE
EXPECTED THROUGH TONIGHT. DUE TO RECENT RAINFALL...THIS
ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG
CREEKS AND STREAMS IN URBANIZED LOCATIONS.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT WITH
THE MAIN SEVERE WEATHER HAZARD DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE
EXPECTED TUESDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS
ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG
CREEKS AND STREAMS IN URBANIZED LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 30, 10:52 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 E PLYLER              35.37N  80.25W
06/30/2013                   STANLY             NC   911 CALL CENTER

            TEMPORARY REPAIR TO NELSON MOUNTAIN ROAD WASHED OUT.
            PUBLIC WATER LINES WASHED OUT AS WELL.

&&

EVENT NUMBER RAH1300815

VINCENT
Local storm report, Jun 30, 10:55 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      5 NNE WADESBORO         35.03N  80.03W
06/30/2013                   ANSON              NC   911 CALL CENTER

            PLEASANT GROVE CHURCH ROAD OFF OF HIGHWAY 109 NORTH
            CLOSED DUE TO FLOODING.

&&

EVENT NUMBER RAH1300816

VINCENT
Local storm report, Jun 30, 10:57 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      6 ESE ANSONVILLE        35.06N  80.02W
06/30/2013                   ANSON              NC   911 CALL CENTER

            DENNIS ROAD OFF OF HIGHWAY 109 NORTH CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER RAH1300817

VINCENT
Local storm report, Jun 30, 11:02 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 WNW POLKTON           35.02N  80.22W
06/30/2013                   ANSON              NC   911 CALL CENTER

            TREE DOWN ON HIGHWAY 218 NEAR BILL CURLEE ROAD IN
            POLKTON. TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER RAH1300818

VINCENT
Local storm report, Jun 30, 11:08 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      CHAPEL HILL             35.93N  79.03W
06/30/2013                   ORANGE             NC   911 CALL CENTER

            FRANKLIN STREET AT ESTES DRIVE WAS REPORTED FLOODED
            WITH ONE TO TWO FEET OF WATER AND IN THE PROCESS OF
            BEING CLOSED.

0445 AM     FLASH FLOOD      CHAPEL HILL             35.93N  79.04W
06/30/2013                   ORANGE             NC   911 CALL CENTER

            NUMEROUS STREETS IN CHAPEL HILL CLOSED DUE TO HIGH
            WATER

0500 AM     FLASH FLOOD      DURHAM                  35.98N  78.92W
06/30/2013                   DURHAM             NC   911 CALL CENTER

            VEHICLE STALLED IN HIGH WATER ON PETTIGREW ST AT
            INDIANA AVE.... LIBERTY ST AT ALSTON AVE. CLOSED DUE TO
            HIGH WATER.

0545 AM     FLASH FLOOD      CHAPEL HILL             35.93N  79.04W
06/30/2013                   ORANGE             NC   911 CALL CENTER

            HIGH WATER AFFECTING CAMELOT VILLAGE APARTMENTS.

0322 PM     TSTM WND DMG     1 SSW CHAPEL HILL       35.91N  79.05W
06/30/2013                   ORANGE             NC   BROADCAST MEDIA

            TREE DOWN ON UNC CAMPUS... CARS DAMAGED

0335 PM     TSTM WND DMG     3 SSW DURHAM            35.94N  78.94W
06/30/2013                   DURHAM             NC   TRAINED SPOTTER

            LARGE LIMBS DOWN

0346 PM     HEAVY RAIN       CHAPEL HILL APT         35.94N  79.08W
06/30/2013  M3.04 INCH       ORANGE             NC   ASOS

            CHAPEL HILL ASOS REPORTS 2.06 INCHES OF RAIN IN 46
            MINUTES BEGINNING AT 300PM... AND 3.04 INCHES SINCE
            200PM

0347 PM     FLASH FLOOD      4 SW DURHAM             35.95N  78.97W
06/30/2013                   DURHAM             NC   AMATEUR RADIO

            WATER TO THE BUMPER LEVEL OF CARS AT GARRETT AND OLD
            CHAPEL HILL ROAD... SEVERAL CARS STALLED

0355 PM     FLASH FLOOD      1 SW CHAPEL HILL        35.91N  79.06W
06/30/2013                   ORANGE             NC   AMATEUR RADIO

            BOTTOM FLOOR OF GRANVILLE TOWER HAS WATER IN IT

0400 PM     FLASH FLOOD      1 SW CHAPEL HILL        35.91N  79.06W
06/30/2013                   ORANGE             NC   BROADCAST MEDIA

            FLOODING AT FRANKLIN ST... PICTURES SHOW WATER TO THE
            WINDOWS OF CARS

0423 PM     FLASH FLOOD      1 ESE BETHESDA          35.94N  78.83W
06/30/2013                   DURHAM             NC   AMATEUR RADIO

            6 INCHES OF WATER IN THE RIGHT LANE OF HWY 70 AT
            HINESLEY ROAD... LEFT LANE REMAINS OPEN

0430 PM     FLASH FLOOD      PITTSBORO               35.72N  79.18W
06/30/2013                   CHATHAM            NC   911 CALL CENTER

            SANFORD ROAD IN PITTSBORO CLOSED DUE TO FLOODING.

0430 PM     FLASH FLOOD      3 WNW JORDAN LAKE       35.76N  79.09W
06/30/2013                   CHATHAM            NC   911 CALL CENTER

            PORTIONS OF MOUNT GILEAD CHURCH ROAD CLOSED DUE TO
            FLOODING.

0430 PM     FLASH FLOOD      PITTSBORO               35.72N  79.17W
06/30/2013                   CHATHAM            NC   911 CALL CENTER

            THOMPSON STREET IN PITTSBORO CLOSED DUE TO FLOODING.

0430 PM     FLASH FLOOD      3 W JORDAN LAKE         35.75N  79.09W
06/30/2013                   CHATHAM            NC   911 CALL CENTER

            PORTIONS OF SUGAR LAKE ROAD CLOSED DUE TO FLOODING.

0430 PM     FLASH FLOOD      1 ENE PITTSBORO         35.72N  79.16W
06/30/2013                   CHATHAM            NC   911 CALL CENTER

            PORTIONS OF FIRE TOWER ROAD IN PITTSBORO CLOSED DUE TO
            FLOODING.

0435 PM     FLASH FLOOD      3 SSW DURHAM            35.94N  78.94W
06/30/2013                   DURHAM             NC   TRAINED SPOTTER

            1 TO 2 FEET OF WATER AT DOVER ROAD AND HOPE VALLEY ROAD

0530 PM     FLASH FLOOD      1 NE CHAPEL HILL        35.94N  79.02W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            PARKING LOT AT EAST GATE SHOPPING CENTER COMPLETELY
            FLOODED ALONG EPHESUS CHURCH ROAD AND HIGHWAY 15 501
            WITH VEHICLES STRANDED IN WATER AS MUCH AS 4 TO 6 FEET
            DEEP.

0535 PM     FLASH FLOOD      1 SE CARRBORO           35.90N  79.07W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            RESIDENTS EVACUATED AT A MOBILE HOME PARK ON GREENSBORO
            ST DUE TO HIGH WATER

0535 PM     FLASH FLOOD      CHAPEL HILL             35.93N  79.03W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            6-8 CONDOS FLOODED ON S ESTES DR

0615 PM     TSTM WND DMG     1 WNW POLKTON           35.02N  80.22W
06/30/2013                   ANSON              NC   911 CALL CENTER

            TREE DOWN ON HIGHWAY 218 NEAR BILL CURLEE ROAD IN
            POLKTON. TIME ESTIMATED VIA RADAR.

0635 PM     TSTM WND DMG     1 SSE ANSONVILLE        35.09N  80.10W
06/30/2013                   ANSON              NC   911 CALL CENTER

            TREE DOWN BLOCKING THE SOUTHBOUND LANE OF HIGHWAY 52 IN
            ANSONVILLE. TIME ESTIMATED VIA RADAR.

0730 PM     FLASH FLOOD      2 NNE CHAPEL HILL       35.95N  79.03W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            SPOTTER REPORTED 20 TOWN HOMES FLOODED AT 2525 BOOKER
            CREEK ROAD.

0845 PM     FLASH FLOOD      4 SW PLYLER             35.32N  80.33W
06/30/2013                   STANLY             NC   911 CALL CENTER

            OLD MILL ROAD CLOSED DUE TO FLOODING.

0845 PM     FLASH FLOOD      3 SE FINGER             35.36N  80.34W
06/30/2013                   STANLY             NC   911 CALL CENTER

            FLINT RIDGE ROAD CLOSED DUE TO FLOODING.

0855 PM     FLASH FLOOD      5 NNW WADESBORO         35.03N  80.09W
06/30/2013                   ANSON              NC   911 CALL CENTER

            WATER COVERING THE ROAD NEAR THE INTERSECTION OF
            HIGHWAY 52 NORTH AND LITTLE DUNCAN ROAD.

0855 PM     FLASH FLOOD      1 WSW ANSONVILLE        35.10N  80.12W
06/30/2013                   ANSON              NC   911 CALL CENTER

            WATER COVERING THE ROADWAY ON ANSONVILLE-POLKTON ROAD.

0945 PM     FLASH FLOOD      5 NNE WADESBORO         35.03N  80.03W
06/30/2013                   ANSON              NC   911 CALL CENTER

            PLEASANT GROVE CHURCH ROAD OFF OF HIGHWAY 109 NORTH
            CLOSED DUE TO FLOODING.

0945 PM     FLASH FLOOD      6 ESE ANSONVILLE        35.06N  80.02W
06/30/2013                   ANSON              NC   911 CALL CENTER

            DENNIS ROAD OFF OF HIGHWAY 109 NORTH CLOSED DUE TO
            FLOODING.

1000 PM     FLASH FLOOD      1 E PLYLER              35.37N  80.25W
06/30/2013                   STANLY             NC   911 CALL CENTER

            TEMPORARY REPAIR TO NELSON MOUNTAIN ROAD WASHED OUT.
            PUBLIC WATER LINES WASHED OUT AS WELL.

&&

EVENT NUMBER RAH1300789 RAH1300790 RAH1300792 RAH1300791 RAH1300805
RAH1300798 RAH1300795 RAH1300793 RAH1300794 RAH1300799 RAH1300796
RAH1300800 RAH1300801 RAH1300802 RAH1300803 RAH1300804 RAH1300797
RAH1300808 RAH1300806 RAH1300807 RAH1300818 RAH1300809 RAH1300810
RAH1300811 RAH1300814 RAH1300812 RAH1300813 RAH1300816 RAH1300817
RAH1300815

VINCENT
Special weather statement, Jul 1, 4:31 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT MON JUL 1 2013

NCZ073-074-083-084-010930-
ANSON-MONTGOMERY-RICHMOND-STANLY-
431 AM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 530 AM
EDT...

AT 430 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF WADESBORO...MOVING NORTH AT 35 MPH. OTHER STRONG STORMS
WERE LOCATED NEAR CHESTERFIELD SOUTH CAROLINA...MOVING TOWARD MORVEN
NORTH CAROLINA.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO...
LILESVILLE...ANSONVILLE...MOUNT GILEAD...PEKIN...TROY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3545 8016 3532 7972 3480 7992 3480 8013
      3483 8027
TIME...MOT...LOC 0830Z 200DEG 32KT 3489 8013

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:22 PM EDTSpecial Weather StatementRAHCumberland23 min
Jun 30, 8:42 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett3 hr
Jun 30, 10:35 PM EDTAreal Flood AdvisoryRAHJohnston, Nash3 hr
Jul 1, 12:40 AM EDTAreal Flood WarningRAHAnson7 hr
Jul 1, 4:31 AM EDTSpecial Weather StatementRAHAnson, Montgomery59 min
Jul 1, 5:46 AM EDTAreal Flood AdvisoryRAHGuilford, Moore, Randolph3 hr
Jul 1, 5:54 AM EDTSpecial Weather StatementRAHLee, Moore66 min
Jul 1, 6:08 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange2 hr
Jul 1, 6:53 AM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
Jul 1, 7:21 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston3 hr
Jul 1, 7:58 AM EDTAreal Flood WarningRAHAnson12 hr
Jul 1, 8:30 AM EDTAreal Flood AdvisoryRAHFranklin, Vance, Warren2 hr
Jul 1, 1:55 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Warren and 2 more50 min
Jul 1, 2:55 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more50 min
Jul 1, 3:31 PM EDTSpecial Weather StatementRAHWilson29 min
Jul 1, 4:00 PM EDTSpecial Weather StatementRAHWilson30 min
Jul 1, 4:38 PM EDTSpecial Weather StatementRAHHoke37 min
Jul 1, 7:19 PM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.